Alert archive / New York / Winter Storm Warnings in 2013
Winter Storm Warning 3, NWS Albany, NY
NWS Albany, NY issued this winter storm warning at Mar 8, 2013, 7:26 AM EST for Columbia County, Dutchess County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2013, 7:26 AM EST (12:26 UTC)
- Expired
- Mar 8, 2013, 12:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Columbia County, NY, Dutchess County, NY
The radar
The Albany radar (KENX), 71 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WWUS41 KALY 081226 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 726 AM EST FRI MAR 8 2013 NYZ061-081700- /O.UPG.KALY.WW.Y.0009.000000T0000Z-130308T1700Z/ /O.NEW.KALY.WS.W.0003.130308T1226Z-130308T1700Z/ EASTERN COLUMBIA- INCLUDING THE CITY OF...CHATHAM 726 AM EST FRI MAR 8 2013 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...EASTERN COLUMBIA COUNTY. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 7 TO 12 INCHES. * MAXIMUM SNOWFALL RATES...AROUND HALF AN INCH PER HOUR THROUGH EARLY THIS MORNING. * TIMING...THE SNOW WILL REMAIN STEADY THROUGH THIS MORNING. THE SNOW WILL TAPER OFF DURING THE MID TO LATE MORNING. * IMPACTS...HAZARDOUS TRAVELING CONDITIONS ARE EXPECTED. SOME WEAKENED TREE LIMBS MAY SUCCUMB TO THE WEIGHT OF THE SNOW. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NYZ049-050-052-053-059-060-081700- /O.EXA.KALY.WW.Y.0009.000000T0000Z-130308T1700Z/ EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- INCLUDING THE CITIES OF...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY...TROY... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON 726 AM EST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...EASTERN SCHENECTADY...EASTERN ALBANY...SOUTHERN SARATOGA...WESTERN RENSSELAER...EASTERN GREENE AND WESTERN COLUMBIA COUNTIES. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 7 INCHES. * MAXIMUM SNOWFALL RATES...UP TO HALF AN INCH PER HOUR. * TIMING...THE SNOW WILL REMAIN STEADY THROUGH THIS MORNING. THE SNOW WILL TAPER OFF DURING THE MID TO LATE MORNING. * IMPACTS...HAZARDOUS TRAVELING CONDITIONS ARE EXPECTED. SOME WEAKENED TREE LIMBS MAY SUCCUMB TO THE WEIGHT OF THE SNOW. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CTZ001-013-MAZ001-025-NYZ040-047-048-051-054-058-063>066- VTZ013>015-081700- /O.CON.KALY.WW.Y.0009.000000T0000Z-130308T1700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...AMSTERDAM...WELLSVILLE...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON... ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS... AMENIA...MILLERTON...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 726 AM EST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...NORTHERN AND SOUTHERN TACONICS...EASTERN CATSKILLS...HELDERBERGS... SCHOHARIE VALLEY...MONTGOMERY AND WESTERN SCHENECTADY COUNTIES OF EASTERN NEW YORK...SOUTHERN VERMONT...THE BERKSHIRES...AND LITCHFIELD COUNTY CONNECTICUT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * MAXIMUM SNOWFALL RATES...UP TO HALF AN INCH PER HOUR. * TIMING...THE SNOW WILL REMAIN STEADY THROUGH THIS MORNING. THE SNOW WILL TAPER OFF DURING THE MID TO LATE MORNING. * IMPACTS...HAZARDOUS TRAVELING CONDITIONS ARE EXPECTED. SOME WEAKENED TREE LIMBS MAY SUCCUMB TO THE WEIGHT OF THE SNOW. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
919 WWUS41 KALY 081407 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 907 AM EST FRI MAR 8 2013 NYZ066-081700- /O.UPG.KALY.WW.Y.0009.000000T0000Z-130308T1700Z/ /O.EXA.KALY.WS.W.0003.000000T0000Z-130308T1700Z/ EASTERN DUTCHESS- INCLUDING THE CITIES OF...PAWLING...DOVER PLAINS...MILLBROOK... PINE PLAINS...AMENIA...MILLERTON 907 AM EST FRI MAR 8 2013 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM WARNING FOR SNOW WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...EASTERN DUTCHESS COUNTY. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 7 TO 13 INCHES. * MAXIMUM SNOWFALL RATES...UP TO HALF AN INCH PER HOUR. * TIMING...THE SNOW WILL REMAIN STEADY THROUGH THIS MORNING. THE SNOW WILL TAPER OFF LATE THIS MORNING AND EARLY THIS AFTERNOON. * IMPACTS...HAZARDOUS TRAVELING CONDITIONS ARE EXPECTED. SOME WEAKENED TREE LIMBS MAY SUCCUMB TO THE WEIGHT OF THE SNOW. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * VISIBILITIES... * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NYZ061-081700- /O.CON.KALY.WS.W.0003.000000T0000Z-130308T1700Z/ EASTERN COLUMBIA- INCLUDING THE CITY OF...CHATHAM 907 AM EST FRI MAR 8 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...EASTERN COLUMBIA COUNTY. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 7 TO 13 INCHES. * MAXIMUM SNOWFALL RATES...AROUND HALF AN INCH PER HOUR THROUGH EARLY THIS MORNING. * TIMING...THE SNOW WILL REMAIN STEADY THROUGH THIS MORNING. THE SNOW WILL TAPER OFF LATE THIS MORNING AND EARLY THIS AFTERNOON. * IMPACTS...HAZARDOUS TRAVELING CONDITIONS ARE EXPECTED. SOME WEAKENED TREE LIMBS MAY SUCCUMB TO THE WEIGHT OF THE SNOW. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CTZ001-013-MAZ001-025-NYZ040-047>054-058>060-063>065-VTZ013>015- 081700- /O.CON.KALY.WW.Y.0009.000000T0000Z-130308T1700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...AMSTERDAM...WELLSVILLE...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT... ALBANY...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 907 AM EST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...NORTHERN TACONICS...EASTERN CATSKILLS... HELDERBERGS...MID HUDSON VALLEY...SCHOHARIE VALLEY...CAPITAL DISTRICT...MONTGOMERY AND WESTERN SCHENECTADY COUNTIES OF EASTERN NEW YORK...SOUTHERN VERMONT...THE BERKSHIRES...AND LITCHFIELD COUNTY CONNECTICUT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 9 INCHES. * MAXIMUM SNOWFALL RATES...UP TO HALF AN INCH PER HOUR. * TIMING...THE SNOW WILL REMAIN STEADY THROUGH THIS MORNING. THE SNOW WILL TAPER OFF DURING THE MID TO LATE MORNING. * IMPACTS...HAZARDOUS TRAVELING CONDITIONS ARE EXPECTED. SOME WEAKENED TREE LIMBS MAY SUCCUMB TO THE WEIGHT OF THE SNOW. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
319 WWUS41 KALY 081715 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1215 PM EST FRI MAR 8 2013 NYZ061-066-081815- /O.EXP.KALY.WS.W.0003.000000T0000Z-130308T1700Z/ EASTERN COLUMBIA-EASTERN DUTCHESS- INCLUDING THE CITIES OF...CHATHAM...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 1215 PM EST FRI MAR 8 2013 ...WINTER STORM WARNING HAS EXPIRED... SNOW HAS TAPERED OFF AND BECOME LIGHT ACROSS THE TACONICS OF EASTERN COLUMBIA AND EASTERN DUTCHESS COUNTIES. OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE THERE UNTIL 1 TO 2 PM. AN ADDITIONAL HALF INCH OF SNOW IS POSSIBLE BETWEEN NOON AND 2 PM. $$ CTZ001-013-MAZ001-025-NYZ040-047>054-058>060-063>065-VTZ013>015- 081815- /O.EXP.KALY.WW.Y.0009.000000T0000Z-130308T1700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...AMSTERDAM...WELLSVILLE...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT... ALBANY...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 1215 PM EST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY HAS EXPIRED FOR THE NORTHERN TACONICS...EASTERN CATSKILLS... HELDERBERGS...MID HUDSON VALLEY...SCHOHARIE VALLEY...CAPITAL DISTRICT...MONTGOMERY AND WESTERN SCHENECTADY COUNTIES OF EASTERN NEW YORK...SOUTHERN VERMONT...THE BERKSHIRES...AND LITCHFIELD COUNTY CONNECTICUT. SNOW HAS TAPERED OFF OR ENDED ACROSS AREAS NORTH AND WEST OF ALBANY...WITH LIGHT SNOW OR FLURRIES EXPECTED TO END TO THE SOUTH AND EAST BY 1 OR 2 PM. AN ADDITIONAL HALF INCH OF SNOW IS POSSIBLE BETWEEN NOON AND 2 PM...BUT ANOTHER INCH OR SO IS POSSIBLE OVER PORTIONS OF GREENE AND ALBANY COUNTIES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Mar 8, 6:15 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 8, 6:15 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
615 AM EST FRI MAR 8 2013
.SYNOPSIS...
STRONG LOW PRESSURE WELL OFFSHORE WILL MOVE OUT TO SEA THIS
EVENING...WITH SNOW ENDING THIS AFTERNOON OVER OUR REGION. HIGH
PRESSURE WILL BUILD ALONG THE EASTERN SEABOARD AT ALL LEVELS OF
THE ATMOSPHERE FOR THE WEEKEND BRINGING CONSIDERABLE SUNSHINE AND
SEASONABLE TEMPERATURES. A COLD FRONT WILL MOVE INTO THE REGION
AND STALL TO START THE WORKWEEK. LOW PRESSURE WILL DEVELOP ALONG
THE FRONT...WITH UNSETTLED WEATHER FOR THE FIRST PART OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 535AM...STORM REMAINS ON TRACK. SNOW AMOUNTS ABOUT AS
FORECAST. A FEW ISOLD 7 IN REPORTS IN DUTCHESS..GREENE AND
LITCHFIELD COUNTIES...BUT TIME PERIOD OVER 12 HOURS. MOST SNOW
REMAINING OVER FCA 10-20DBZ WITH JUST SOME PATCHY 20DBZ AREAS.
INTENSITY DCRNG. SNOW MAY HAVE ENDED ON NORTHERN BORDER OF FCA IN
HERK/HAM COUNTY...AND WILL GRADUALLY DO SO THROUGH THE MORNING FM
NW TO SE. HAVE MOVED TO ADDITIONAL SNOW AMOUNTS...REMOVING TOTAL
SNOWFALL FROM GRIDS.
RATHER IMPRESSIVE MOISTURE ENTRAINMENT FROM THE DEEP CYCLONE OVER
THE ATLANTIC WITH A SUB-TROPICAL CONNECTION PER THE H2O VAPOR LOOP
ANALYSIS. MEANWHILE...A WELL DEFINED UPPER LOW OVER THE KEYSTONE
STATE WAS ALSO ASSISTING WITH THE ADDITIONAL TRANSPORT OF MOISTURE
ALONG WITH ENHANCED DYNAMICS FOR THE SNOW WE ARE EXPERIENCING THIS
MORNING. MODEL DIAGNOSTICS FIELDS IN THIS ATYPICAL SITUATION FOR
ACCUMULATING SNOW POINT TOWARD MAX LIFT WITHIN THE DENDRITIC ZONE
BETWEEN 10K-15K FEET THROUGH THIS EARLY FRIDAY MORNING.
FURTHERMORE...2D FGEN FIELDS ALONG WITH MID LEVEL QG FORCING WILL
BE SURE TO KEEP THIS SNOW GOING THROUGH SUNRISE. SNOWFALL REPORTS
THUS FAR HAVE VARIED WITH THE BEST CONCENTRATION OF SNOWFALL PER
RADAR IMAGERY REMAINS ACROSS LITCHFIELD...BERKSHIRE AND THE
TACONICS. IN FACT...A CLOSER EXAMINATION OF THE METARS AND
STREAMLINES POINT TOWARD A MOHAWK- HUDSON CONVERGENCE INTO THE
CAPITAL REGION.
PER THE SHORT TERM NCEP MODEL SUITE...THE BEST LIFT WILL OCCUR
WITHIN A COUPLE OF HOURS OF SUNRISE. THEREAFTER...THE UPPER LOW
OVER PA DIVES SOUTHEAST AND EXITS THE CAPE MAY COASTLINE OF NJ BY
MID-LATE MORNING. THE ASSOCIATED QG FORCING AND DEFORMATION QUICKLY
SHIFT SOUTHEAST WHICH WILL ALLOW FOR DIMINISHING TRENDS FROM NORTH
TO SOUTH. THE BOUNDARY LAYER TEMPERATURES WILL ALSO CLIMB ABOVE
FREEZING RESULTING IN A MIXTURE OF RAIN/SNOW DEVELOPING BEFORE ALL
OF THE PRECIP ENDS THIS AFTERNOON. TOTAL SNOWFALL AMOUNTS FROM THIS
EVENT ARE LIKELY TO RANGE FROM 3-7 INCHES...ALTHOUGH...A FEW 8 INCH
REPORTS WOULD NOT BE A SURPRISE ACROSS THE HIGHER TERRAIN WHERE
FAVORABLE PERSISTENT UPSLOPE CONDITIONS HAVE OCCURRED. WE WILL
LEAVE HEADLINES IN PLACE AT THIS TIME.
WINDS WILL BECOME A BIT GUSTY TODAY AS THE COMBINATION OF TIGHT
PRESSURE GRADIENT AND MIXING LAYER HEIGHTS CLIMB TO NEAR 2K FEET
WHERE MID-UPR 20KTS RESIDES.
SUBSIDENCE QUICKLY OCCURS TOWARD FROM NORTH TO SOUTH TOWARD SUNSET
WITH CLEARING SKIES. THIS TOO WILL RELAX THE WIND FIELDS AS A
SURFACE HIGH SLIDES INTO THE REGION FROM THE WEST. A FRESH SNOWPACK
UNDER CLEARING SKIES AND LIGHT WINDS WILL RESULT IN NEAR IDEAL
RADIATIONAL COOLING WITH TEENS TO MID 20S EXPECTED.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
WEEKEND BEGINS WITH FAIRLY GOOD CONSISTENCY AMONG THE MODEL SUITE.
500HPA RIDGE AND SFC HIGH CREST OVER THE REGION...WITH RIDGE AXIS
MOVING EAST OF FCA DURING SUNDAY. RESULT WILL BE A SUNNY SAT AND
PS TO MS SUNDAY...WITH SOMEWHAT ABV NORMAL TEMPS.
ABV NORMAL TEMPS CONTINUE THROUGH THE PERIOD. THINGS BEGIN TO
DIVERGE SUN AFTN SLIGHTLY AND MORE SO INTO MONDAY. NEXT SYSTEM AN
ANNA TYPE CDFNT...MOVES INTO GRTLKS RGN SUNDAY...NAM BRINGS SOME
INCRG MID CLOUDS INTO RGN SUN AFTN...GFS LESS SO...AND GEM HOLDS
THIS OFF TILL LATE SUN NT. MOST OF THE GUID BRINGS THE CDFNT INTO
THE E GRTLKS MONDAY...WITH CHC -SHRA TWRD DAYBREAK OVER FCA. AFTER
THAT THINGS BEGIN TO REALLY SPREAD. NAM KEEPS THE SYSTEM PROGRESSIVE
AND MOVING ALONG THROUGHOUT THE FCA WITH A PERIOD POST CDFNT PCPN
AND SUGGEST A QUICK EXIT MON EVNG. 21UTC SREF ENSEMBLES ARE ALONG
THIS THINKING AS WELL. HWVR THE REST OF THE MODEL SUITE PLAY OUT
DIFFERENTLY AND ATTM I CONSIDER THE NAM AN OUTLIER.
THE GFS/HPC/GEM PHASE A STRONGER S STREAM SHORT WV WHICH RUNS
500HPA FLOW MORE SW-NE. CDFNT MOVES INTO RGN SUN NT AND STALLS
SW-NE FM SVT TO IPT. SFC LOW WV FORMS IN RESPONSE TO 500HPA
FORCING...AND ANNA FRONT EVOLVES INTO A WIDESPREAD STRATOFORM PCN
EVENT...MOSTLY RAIN MONDAY INTO TUE. MOST OF THE 18UTC GFS
ENSEMBLES ALSO SUPPORTED THIS SOLUTION.
THE GEM/ECMWF ARE SIMILAR AND FASTER IN THE SYSTEMS PROGRESSION
AND HAVE MUCH LESS SFC LOW DEVELOPMENT THAN THE GFS WITH THIS
SYSTEM...WITH BULK OF IT EXITING RGN MON NT. AT THIS POINT THIS IS
THE MID POINT SOLUTION BETWEEN THE NAM OFF TO THE RACES AND THE
GFS FULL BLOWN CYCLOGENESIS. HPC IS MIDWAY BETWEEN GFS/GEM. AT
THIS POINT ITS RN/SHRA HI CHC TO LKLY MONDAY AND MON NT. .
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
TUESDAY SFC CDFNT CLEARS FCA...USHERING IN A RETURN TO NORMAL
TEMPS. 500HPA CUT OFF LOW REMAINS OVER THE UPR GRTLKS WITH
SERIES OF TROFS ROTATING AROUND IT. TUES FCA WILL BE IN CAA
SUBSIDENCE AND DRY SLOT WITH TROF WELL WEST OF FCA. TEMPS WILL BE
NR NORMAL WITH VRBL CLOUDS. TUES NT AND WED TROF WILL MOVE ACROSS
FCA...WITH INCRG CLOUDS SCT SHRA-SHSN. WED NT IT MOVES EAST OF
RGN..WITH MORE TYPICAL WINTER WX..STRATO-CU...SCT -SHSN..SOME LK
RESPONSE BUT NOT TERRIBLY FAVORABLE FOR THAT. COLDER..BUT SEASONABLE
AIR SURGES INTO FCA BY END OF PERIOD WITH BLO NORMAL TEMPS TO END
EFP.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
IFR CONDITIONS PREVAIL FOR MOST OF THE TAF SITES WITH SNOW AS SNOW
CONTINUES TO FALL OVER THE ENTIRE REGION. GRADUALLY DIMINISH AND
COVERAGE OF THE SNOW IS EXPECTED TOWARD THE NOON HOUR AS BOTH THE
CEILINGS AND VISIBILITIES SHOULD IMPROVE FROM NORTH TO SOUTH. VFR
CONDITIONS ARE EXPECTED BY SUNSET AS THE STORM CONTINUES TO TRACK
AWAY FROM THE REGION.
NORTH-NORTHEAST WINDS WILL BACK MORE INTO THE NORTH AT AROUND 10
KT...THEN PICK UP FROM THE NORTH TO NORTHWEST 10 TO 15 KTS WITH
GUSTS OF 20 TO 25 KTS.
OUTLOOK...
SAT-SUN EVE...VFR. NO SIG WX.
SUN NT-TUE...VFR/MVFR. CHC RAIN SHOWERS/PERIOD OF -RA. MAY END AS A
PERIOD OF -SN/-SHSN ON TUESDAY.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS.
NO TIDAL FLOODING IS EXPECTED NEAR POUGHKEEPSIE AT THIS TIME BASED
ON THE LATEST FORECASTS FROM THE NERFC...AND THE LOW LEVEL WINDS BE
FROM THE NORTH TO NORTHEAST TONIGHT INTO TOMORROW.
TEMPERATURES ARE EXPECTED TO MODERATE TO ABOVE NORMAL ON THE
WEEKEND...HOWEVER WITH TEMPERATURES FALLING BELOW FREEZING AT
NIGHT...THERE WILL ONLY BE DIURNAL SNOWMELT.
A COLD FRONT AND PASSING LOW PRESSURE AREA WILL BRING SHOWERS TO
THE REGION MONDAY THROUGH TUESDAY WITH 0.25 TO 0.75 QPF MOSTLY AS
RAIN. THIS MAY ENHANCE SNOWMELT...BUT WITH TEMPERATURES TRENDING
COLDER TOWARD THE END OF THE WEEK...WILL ONLY RESULT IN WITHIN BANK
RISES.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ040-047-
048-051-054-058-061-063>066.
MA...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR MAZ001-025.
VT...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR VTZ013>015.
&&
SYNOPSIS...SNYDER
NEAR TERM...BGM/SNYDER
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...BGM
HYDROLOGY...BGM/SNYDER/WASULAHazardous weather outlook, Mar 8, 3:42 AM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 342 AM EST FRI MAR 8 2013 NYZ032-033-038-039-041>043-049-050-052-053-059-060-082>084-091200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 342 AM EST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...CAPITAL REGION...MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM CONTINUES TO IMPACT THE REGION THIS MORNING WITH SNOW. AT THIS TIME...SNOWFALL ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. HOWEVER...TRAVELING CONDITIONS OVERNIGHT COULD BE HAZARDOUS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ040-047-048-051-054-058-061-063>066- VTZ013>015-091200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 342 AM EST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...THE EASTERN CATSKILL...TACONICS...MID HUDSON VALLEY...SCHOHARIE VALLEY...HELDERBERGS...AND MONTGOMERY COUNTY OF EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Mar 8, 2:48 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 248 AM EST FRI MAR 8 2013 CTZ001-013-MAZ001-025-NYZ054-061-066-081000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...HOOSICK FALLS...CHATHAM...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 248 AM EST FRI MAR 8 2013 ...ANOTHER BAND OF MODERATE TO HEAVY SNOW IMPACTING THE REGION... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES ANOTHER BAND OF MODERATE TO HEAVY SNOW IMPACTING THE BERKSHIRES...TACONICS AND NORTHWEST CONNECTICUT. SNOWFALL RATES UP TO 1 INCH PER HOUR ARE POSSIBLE ALONG WITH VISIBILITIES LESS THAN 1 MILE THROUGH THIS EARLY FRIDAY MORNING. HAZARDOUS TRAVELING CONDITIONS ARE LIKELY AS TRAVELING IS NOT RECOMMENDED AT THIS TIME.
Special weather statement, Mar 8, 5:12 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 512 AM EST FRI MAR 8 2013 NYZ032-033-038-039-041>043-049-050-052-053-059-060-082>084-081300- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...SARATOGA SPRINGS... WARRENSBURG...WHITEHALL...GRANVILLE...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY...TROY... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 512 AM EST FRI MAR 8 2013 ...HAZARDOUS TRAVEL CONDITIONS THIS MORNING... OVERNIGHT SNOWFALL ACROSS PORTIONS OF THE WESTERN MOHAWK VALLEY...ADIRONDACKS...LAKE GEORGE SARATOGA REGION...CAPITAL REGION AND HUDSON RIVER VALLEY WILL RESULT IN SLIPPERY TRAVELING ON UNTREATED SURFACES THIS EARLY FRIDAY MORNING. SNOWFALL WILL DIMINISH IN BOTH COVERAGE AND INTENSITY THROUGH THIS MORNING WITH IMPROVING CONDITIONS ACROSS THE REGION. MOTORISTS ARE REMINDED TO TRAVEL WITH EXTREME CARE THIS MORNING...ESPECIALLY ON EXPOSED SURFACES SUCH AS BRIDGES...OVERPASSES AND RAMPS AS THESE POTENTIALLY UNTREATED SURFACES MAY BE ICY OR SNOW COVERED. LEAVE PLENTY ROOM BETWEEN NEIGHBORING MOTORISTS AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS MORNING.
Nearby
Winter Storm Warnings in New York, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.